Get E-Book on COVID-19

Q. Will taking antidepressant and antipsychotic medicines for a long duration cause erectile dysfunction?

Answered by
Dr. Muhammad Zohaib Siddiq
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Feb 25, 2020 and last reviewed on: Feb 28, 2020

Hello doctor,

I am 35 years old. I am taking the following medicines for the past seven years, but I am extremely suffering from erectile dysfunction and premature ejaculation. What can I do?

Bisoprolol 2.5 mg once daily, Flupentixol and Melitracen (0.5mg+10mg) once daily, Theophylline 400 mg twice daily, Aspirin 75 mg once daily, Montelukast sodium 10 mg (In the evening), Atorvastatin 10 mg once daily, Clonazepam 1 mg, Amlodipine and Telmisartan (5 mg+80 mg) once daily. Kindly advice.

Dr. Muhammad Zohaib Siddiq

Cardiology General Practitioner
#

Hi,

Welcome to icliniq.com.

Why are you taking anti-depressant and antipsychotic drugs, that too for so long time? Why these medicines were started? Are you also suffering from some heart problems? Please reply so that I may guide you accordingly.

Regarding erectile dysfunction, most of the antidepressants do cause dysfunction. I would suggest you to consult a psychiatrist to taper down antipsychotic medicines or replace with other ones.

As for as cardiac point of view, Bisoprolol also causes erectile dysfunction in some patients. Replace this medicine with Nebivolol 2.5 mg, which also enhances erections.

You are taking Aspirin, Atorvastatin, Bisoprolol which are usually given for ischemic heart disease, which is uncommon in this young age. In old age, blockage of arteries also causes erectile dysfunction, but in young age, this is less likely. If this problem started suddenly, then most probably due to anxiety or depression. If progressed slowly over years I would advise you to have penile doppler ultrasound done. But before that, I would recommend providing a bit detailed history of your past illnesses, family history, so that costly investigations may be avoided.


Regarding follow up:

Follow up with detailed history.


Was this answer helpful?

 | 

Related Questions:
I am diagnosed of psychosis NOS. Is there a possibility of withdrawal psychosis when antipsychotics are discontinued?
Is it safe to take Risperidone for hallucination for a long time?
I gained 20 kg in two years and my periods are absent. What should I do?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Is erectile dysfunction related to my thyroid disease?

Query: Hello doctor, I am a 72-year-old male with a height of 5 feet 6 inches and a weight of 78 kg. I have been on Eltroxin 100 mcg and Amloz 5 mg for two years for hypothyroidism. I am feeling fatigued and have an intense appetite. I have lost fertility for the last one year. My ESR value is 41. I also ...  Read Full »

Erectile Dysfunction in Diabetic Population

Article Overview: Erectile dysfunction is a condition when the person is not able to achieve or maintain an erection adequately to have intercourse. It is common in diabetes patients. Diabetics are at a higher risk (three times more likely) of developing erectile dysfunction compared to non-diabetic people. At least half the diabetics develop erectile dysfunction and the risk increases with age. So, why does erectile dysfunction happen? Why does diabetes lead to impotence? Here we discuss why. Read Article


Dr. Saumya Mittal
Diabetologist

Erectile dysfunction is a condition when the person is not able to achieve or maintain an erection adequately to have intercourse. It is common in diabetics. People with diabetes are not only at a higher risk (three times more likely compared to nondiabetic people) of developing erectile dysfunction...  Read Article

Does the adverse effects of Seroquel make the time of my derealization last longer?

Query: Hello doctor,I have been using an antidepressant for the last two to three years. About two months ago, I received very exciting news that I had been waiting for a long time. After a short while, I had panic attacks one after another. I asked a doctor and learned that the things I was experiencing w...  Read Full »

Also Read


Can naked body to body massage spread HIV?
Hello doctor, I recently had some business trip during which I had some naked body to body massage wherein massager vag...  Read more»
Are COVID-19 Patients Infectious for up to 90 Days After Recovery?
There have been reports of recovered COVID-19 patients getting reinfected and testing positive for almost 3 months. Read...  Read more»
Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.